MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Catalog Number PRB35-07-080-120
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ulcer (2274)
Date of Event 02/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
During the index procedure a protege everflex stent was used to treat the common iliac, external iliac ((b)(6) 2024).Patient suffered full-thickness ulceration over the lateral aspect of the forefoot centered over the metatarsal head with exposed bone and known osteomyelitis of the fifth metatarsal ((b)(6) 2024). the event was treated with right fifth ray amputation; irrigation and sharp excisional debridement of right foot soft tissue infection; rotational pedicled flap, right foot; application of a wound vac to an area measuring 3x2c. patient recovered/resolved with sequelae.
 
Additional Manufacturer Narrative
Update received 23 jul 2025: during the index procedure two protégé everflex stents were used.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19675281
Report Number2183870-2024-00209
Device Sequence Number18075968
Product Code NIO
UDI-Device Identifier00821684060094
UDI-Public(01)00821684060094(17)250623(10)B406003
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/23/2025
Device Catalogue NumberPRB35-07-080-120
Device Lot NumberB406003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer07/23/2025
Initial Report FDA Received Date07/04/2024
Supplement Report FDA Received Date08/20/2025
Date Device Manufactured06/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight90 KG
Patient EthnicityNon Hispanic
Patient RaceWhite